Kategorie: Maligní lymfomy a leukémie
Téma: Chronic myeloid leukemia - Clinical
Číslo abstraktu: B1365
Autoři: MUDr. Daniela Žáčková, Ph.D.; Prof. MUDr. Zdeněk Ráčil, Ph.D.; MUDr. Milica Kovačevičová; Doc. MUDr. Josef Feit, CSc.; Mgr. Blanka Dobešová; MUDr. Martina Palacková; Mgr. Tomáš Jurček; Ing. Filip Rázga, Ph.D.; Ing. Dana Dvořáková, CSc.; prof. MUDr. Jiří Mayer, CSc.
Therapy with tyrosine kinase inhibitors (TKI) has significantly improved prognosis of patients with chronic myeloid leukemia (CML). Along its high efficacy, significant adverse events (AE) can occur during the therapy with TKI, among them skin AE are ones of the most frequent. Pathogenesis of skin AE remains to be elucidated and also the information about their incidence and severity in every-day clinical practice is insufficient.
To evaluate real prevalence of skin AE of TKI therapy in patients with CML treated in the large hemato-oncological centre and to provide detailed dermatologic investigation including skin biopsy.
Based on a prospective surveillance of skin AE prevalence in our institution, when 178 patients with CML treated with TKI were seen at the out-patient clinic during 3-months interval, real prevalence of skin AE of ≥ grade 2 according to CTCAEv0.4 was 3/128 (2%), 0/27 (0%), and 5/23 (22%) for patients treated with imatinib, dasatinib, and nilotinib, respectively. Thus, in further analysis we focused on skin effects of nilotinib. Except of detailed investigation by dermatologist including the photo-documentation, the patients with active skin manifestations underwent a skin biopsy with histological, histochemical and imunohistochemical investigation.
In total, 47 patients with CML were treated with nilotinib in our centre in a period of 11/2006 – 2/2013; 24 females and 23 males. Median age at the time of nilotinib administration start was 58 years (range, 27-74). Forty three patients were diagnosed in chronic phase, 4 patients in accelerated phase. Except of 12 patients treated with nilotinib as the first-line therapy, other 35 patients were given nilotinib because of previous therapy resistance or intolerance. Six patients experienced skin AE during previous TKI therapy. Skin AE of nilotinib occurred in 13 (28%) patients in a median of 14 days (range, 1-40) since the start of treatment. The nilotinib dose was 2 x 300 mg/day in 6 patients, 2 x 400 mg/day in 6 patients and 1 x 300 mg/day in 1 patient, respectively. Most frequent type of skin changes was exanthema maculopapulosum in follicular distribution (N=12), in 1 patients painful skin indurations were found. Regarding the severity of skin AE, grade 1 occurred in 8 patients, grade 2 in 2 patients and grade 3 in 3 patients, respectively. Nilotinib was interrupted in 4 patients for a median duration of 6 days. Complete resolution of skin findings was present in 9 patients after a median duration of 88 days (range, 4-269). Four patients experienced skin AE recurrence in a median of 12 days after the first episode resolution and the third episode occurred in 3 patients. No patient discontinued nilotinib therapy because of skin AE. Skin biopsy was performed in 5 patients and in all cases nonspecific folliculitis was found (Figure 1).
Image / Pictures:
Summary / Conclusion:
In every day clinical practice, we showed similar frequency of nilotinib skin AE as was reported in clinical trials. In most cases, skin findings were of mild to moderate intensity, easily manageable by nilotinib interruption or dose reduction. Histological investigation revealed unspecific findings of folliculitis. Thanks to nilotinib approval as a first-line therapy for newly diagnosed CML patients, the study will be extended to a larger group of patients with the aim of more detailed imunohistochemical, perhaps even proteomic analysis of skin biopsy specimens.
The project was supported by the Czech Leukemia Study Group - for Life (CELL) and by the educational grant MUNI/A/0723/2012.
Email address: email@example.com
Keywords: Chronic myeloid leukemia, Tyrosine kinase inhibitor
Datum přednesení příspěvku: 15. 6. 2013